Oklahoma, 2010

Hail and Damaging Wind in Oklahoma, April 4 to 5, 2010

April 4 to 5, 2010 · NWS TSA · 4 events in 2 counties and zones

Isolated thunderstorms affected portions of Northeast Oklahoma with a few storms producing damaging winds and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated thunderstorms affected portions of Northeast Oklahoma with a few storms producing damaging winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 4, 11:12 PM CST, 5 minutes earlier.

Area forecast discussion, Apr 4, 11:12 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1212 AM CDT MON APR 5 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
CEILINGS ARE EXPECTED TO LOWER INTO THE MVFR CATEGORY AREAWIDE
OVERNIGHT. A SURFACE FRONT IN THE REGION WILL REMAIN TO THE
NORTH... WITH STRONG AND GUSTY SOUTHERLY WINDS RETURNING TO ALL
TAF SITES MONDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 914 PM CDT SUN APR 4 2010/

..UPDATE...

DISCUSSION...
SURFACE FRONT CURRENTLY EXTENDS FROM FAR NWRN OSAGE CTY INTO WCNTRL
OK. HAVE SEEN ISOLATED STRONG/SEVERE CONVECTION DEVELOP ALONG THE
FRONT OVER THE PAST 1-2 HOURS...IN THE WANING HEAT OF THE DAY.
EXPECT CONVECTION TO CONTINUE INTO THE NIGHT...ALTHOUGH THERE
REMAINS CONCERNS AS TO AREAL COVERAGE/HOW FAR S CONVECTION WILL
DEVELOP. GIVEN THE MODEST LOW-LEVEL JET AND ELEVATED CAP NOTED ON
00Z OUN/SGF...BELIEVE ACTIVITY WILL REMAIN MOSTLY ISOLATED/WIDELY
SCATTERED OVERNIGHT...PRIMARILY BEING CONFINED TO TO FAR NERN OK AND
PERHAPS INTO NWRN AR. THIS IS SUPPORTED BY THE 00Z NAM.

HAVE TWEAKED POPS/WX GRIDS SOME TO REFLECT THIS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...06
Hazardous weather outlook, Apr 4, 4:00 PM CST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT SUN APR 4 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT SUN APR 4 2010

...A FEW SEVERE THUNDERSTORMS LIKELY THIS EVENING INTO THE
   OVERNIGHT HOURS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND OVERNIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 8 PM.

HEAVY RAIN...FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 8 PM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A SLOW MOVING COLD FRONT...CURRENTLY LOCATED ACROSS CENTRAL
KANSAS...WILL BE THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT THIS
EVENING AS IT SAGS SLOWLY SOUTH TOWARD THE KANSAS OKLAHOMA BORDER.
MODERATE INSTABILITY COMBINED WITH STRONG WIND FIELDS ALOFT SUGGEST
ANY STORMS THAT DEVELOP WOULD LIKELY POSE A SEVERE THREAT WITH LARGE
HAIL AND DAMAGING WINDS.

AS THE LOW LEVEL JET BEGINS TO INCREASE TONIGHT...ELEVATED SHOWERS
AND THUNDERSTORMS WILL LIKELY DEVELOP ACROSS NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. A FEW STORMS WILL LIKELY BE SEVERE WITH LARGE
HAIL THE PRIMARY THREAT.  LOCALIZED HEAVY RAINFALL WILL ALSO BE
POSSIBLE IN THE STRONGER STORMS WHICH COULD LEAD TO LOCALIZED FLASH
FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW SCATTERED SHOWERS AND THUNDERSTORMS MAY BE ONGOING EARLY
MONDAY MORNING...OTHERWISE THE COLD FRONT WILL LIFT BACK NORTH AS A
WARM FRONT. WARM AND BREEZY CONDITIONS WILL CONTINUE AHEAD OF THE
NEXT COLD FRONT...WHICH IS FORECAST TO MOVE INTO THE AREA LATE
TUESDAY AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
ALONG THE FRONT INTO TUESDAY NIGHT AS THE ATMOSPHERE REMAINS MOIST
AND UNSTABLE.

COOLER AND LESS HUMID WEATHER IS EXPECTED BEHIND THE FRONT THURSDAY
INTO FRIDAY AS HIGH PRESSURE BUILDS INTO THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 4, 9:50 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1050 PM CDT SUN APR 4 2010

OKZ054-059-050415-
OSAGE OK-PAWNEE OK-
1050 PM CDT SUN APR 4 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE AND PAWNEE

AT 1049 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
RALSTON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...HOMINY...SKEDEE AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL AND BRIEF
WIND GUST TO 40 MILES AN HOUR.

LAT...LON 3666 9643 3641 9638 3636 9677 3653 9682
TIME...MOT...LOC 0349Z 253DEG 14KT 3647 9670
Special weather statement, Apr 4, 9:53 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1053 PM CDT SUN APR 4 2010

OKZ055-056-050415-
NOWATA OK-WASHINGTON OK-
1053 PM CDT SUN APR 4 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN NOWATA AND WASHINGTON

AT 1052 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER COPAN...
MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WANN...DEWEY AND COPAN.

THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3682 9567 3679 9600 3694 9601 3700 9600
      3700 9568
TIME...MOT...LOC 0352Z 233DEG 20KT 3689 9594
Special weather statement, Apr 4, 10:13 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1113 PM CDT SUN APR 4 2010

OKZ056-050500-
NOWATA OK-
1113 PM CDT SUN APR 4 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN NOWATA

AT 1113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WANN...MOVING
EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...WANN AND RURAL LOCATIONS NEAR THE OKLAHOMA KANSAS BORDER.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3694 9542 3694 9543 3689 9543 3686 9581
      3692 9582 3695 9581 3695 9579 3697 9579
      3700 9572 3700 9542
TIME...MOT...LOC 0413Z 252DEG 26KT 3691 9577
Special weather statement, Apr 4, 10:23 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1123 PM CDT SUN APR 4 2010

OKZ054-050515-
OSAGE OK-
1123 PM CDT SUN APR 4 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OSAGE

AT 1123 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF PEARSONIA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PEARSONIA...BIGHEART AND HULAH.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3699 9601 3676 9601 3670 9645 3682 9651
TIME...MOT...LOC 0423Z 252DEG 26KT 3677 9636
Special weather statement, Apr 4, 10:45 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1145 PM CDT SUN APR 4 2010

OKZ056-057-050530-
CRAIG OK-NOWATA OK-
1145 PM CDT SUN APR 4 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CRAIG AND NORTHEASTERN NOWATA

AT 1145 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FAR
NORTHEAST NOWATA COUNTY...MOVING EAST AT 30 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3692 9507 3690 9553 3699 9559 3700 9555
      3700 9509
TIME...MOT...LOC 0445Z 253DEG 24KT 3694 9546
Special weather statement, Apr 4, 11:00 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1200 AM CDT MON APR 5 2010

OKZ054-055-050545-
OSAGE OK-WASHINGTON OK-
1200 AM CDT MON APR 5 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN WASHINGTON AND EASTERN OSAGE

AT 1201 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF BARTLESVILLE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BARTLESVILLE AND DEWEY.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3693 9582 3674 9582 3673 9611 3679 9612
TIME...MOT...LOC 0501Z 253DEG 25KT 3680 9600

The radar

The Tulsa radar (KINX), 77 km away, was scanning. The volume nearest the first event began at 05:15 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
April 4, 11:17 PM CST
Where
Washington County, Dewey
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.800, -95.930

Strong thunderstorm wind blew down large tree limbs.

Hail, Washington

When
April 4, 11:17 PM CST
Where
Washington County, Dewey
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.800, -95.930

Hail, Washington

When
April 4, 11:18 PM CST
Where
Washington County, Dewey
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.800, -95.930

A storm chaser with KJRH reported quarter size hail.

Hail, Osage

When
April 5, 12:03 AM CST
Where
Osage County, Pawhuska
Measured
1 in hail
Reported by
County Official
Coordinates
36.670, -96.330

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221380, 222047, 221381, 221382.